Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 196, NWS Norman, OK

April 25, 2004Beckham County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 25, 2004, 3:43 PM CDT for Beckham County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2004, 3:43 PM CDT (20:43 UTC)
Expired
Apr 25, 2004, 4:30 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Beckham County, OK

The radar

The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:20 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:20 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 25, 2:20 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT SUN APR 25 2004

.DISCUSSION...
THE UPPER SYSTEM MOVING SOUTHEAST FROM NORTHERN NM WILL BRING
SHOWERS AND STORMS TO SOUTHWEST OK AND ADJACENT PARTS OF TX THIS
EVENING. UPSLOPE FLOW AND A BROAD AREA OF CONFLUENT SURFACE FLOW
THROUGH THIS AREA SHOULD KEEP STORMS GOING THROUGH THE EVENING. SEE
THE HAZARDOUS WEATHER OUTLOOK FOR MORE DETAILS.

ONCE THIS SYSTEM EXITS SOUTHWEST OK LATER TONIGHT...THINGS SHOULD BE
FAIRLY QUIET UNTIL THURSDAY. SOME CIRRUS IS EXPECTED TO SWEEP
CENTRAL AND EASTERN SECTIONS MONDAY...OTHERWISE NORTH WINDS WILL
GIVE WAY TO THE EFFECTS OF A WEAK LEE TROUGH TUESDAY. GUSTY SOUTH
WINDS ARE EXPECTED WEDNESDAY AHEAD OF THE FORECAST LOW MOVING
SOUTHEAST FROM THE GREAT BASIN. THE END OF THE WEEK IS SHAPING UP TO
BE A CLOUDY AND STORMY ONE. IF THE SOUTHWEST SYSTEM TAKES A WHILE TO
MOVE THROUGH...LIKE CURRENT FORECAST...THE DRYLINE AND STATIONARY
FRONT ACROSS OK WILL BRING ACTIVE WEATHER THURSDAY EVENING INTO
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  50  73  46  76 /  30  10   0   0
HOBART OK         49  75  47  78 /  70  10   0   0
WICHITA FALLS TX  52  76  50  78 /  60  10   0   0
GAGE OK           45  74  45  80 /  40  10   0   0
PONCA CITY OK     47  72  44  76 /   0  10   0   0
DURANT OK         55  75  49  75 /  20  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9
Hazardous weather outlook, Apr 25, 12:03 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CDT SUN APR 25 2004

OKZ004>048-050>052-TXZ083>090-261200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
MAINLY ALONG AND WEST OF A LINE FROM ARNETT...TO LAWTON...WICHITA
FALLS...AND SEYMOUR TEXAS.

TIMING...
MAINLY FROM 4 PM THROUGH MIDNIGHT.

IMPACTS...
QUARTER SIZE HAIL AND WINDS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
LOWER LEVEL MOISTURE ADVECTION...AND COOLING ALOFT FROM AN
APPROACHING UPPER LEVEL DISTURBANCE...WILL ASSIST THE ATMOSPHERE IN
BECOME MODERATELY UNSTABLE ACROSS THE RISK AREA BY MID AFTERNOON.
CONVERGENCE ALONG A STRENGTHENING FRONTAL BOUNDARY ACROSS THE
CENTRAL TEXAS PANHANDLE...AND SOUTHWEST OKLAHOMA...ALONG WITH A
DEVELOPING COLD FRONT OVER SOUTHWEST KANSAS...WILL BE SUFFICIENT FOR
SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE RISK AREA BY LATE
AFTERNOON. ONCE STORMS DEVELOP...MOVEMENT IS EXPECTED TO BE TOWARD
THE SOUTHEAST AT 20 TO 25 MPH. MODERATE INSTABILITY AND VERTICAL
WIND SHEAR...WILL BE SUFFICIENT FOR A FEW OF THESE STORMS TO BECOME
SEVERE...WITH LARGE HAIL THE PRIMARY CONCERN. HOWEVER...HIGH CLOUD
BASES WILL ALSO SUPPORT THE POSSIBILITY OF DAMAGING DOWNBURST WINDS.
THROUGH THE EVENING...THESE STORMS ARE EXPECTED TO EVOLVE INTO ONE
OR MORE CLUSTERS OF STORMS...THAT COULD INFLUENCE SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS CHANCES RETURN TO THE AREA NEXT THURSDAY... FRIDAY AND
SATURDAY AS A UPPER LEVEL STORM SYSTEM APPROACHES AND A SURFACE COLD
FRONT MOVES INTO THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

JAMES

In the hours before

Special weather statement, Apr 25, 3:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT SUN APR 25 2004

OKZ014-021-252045-
BECKHAM OK-ROGER MILLS OK-
328 PM CDT SUN APR 25 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF TEXOLA AT 328
PM CDT...MOVING EAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:21 PM CDTSevere Thunderstorm WarningOUNGreer39 min
Apr 25, 4:28 PM CDTSevere Thunderstorm WarningOUNBeckham47 min
Apr 25, 5:16 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson44 min
Apr 25, 6:40 PM CDTSevere Thunderstorm WarningOUNTillman50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.